Advertisement

What health conditions might concern me if I am taking tipranavir?

There are several health conditions that might concern you if you are taking tipranavir (Aptivus), which is prescribed to treat human immunodeficiency virus (HIV). Diabetes is one of the big concerns, because tipranavir worsens that disease. If you're taking tipranavir, be even more careful than usual about your diet and monitoring your blood sugar. You should know the signs of hyperglycemia (high blood sugar), and get immediate medical help if this problem occurs.

Tipranavir has also been known to cause bleeding in the brain, which can be life threatening. Let your doctor know if you have recently been injured or had surgery. Alert your doctor if you have hemophilia or another condition that increases your chance of bleeding.

Also, let your doctor know if you have high cholesterol or high blood fats (triglycerides). In addition, tell him or her if you have any infections, including the kind that may come and go, such as shingles, tuberculosis, herpes or cytomegalovirus (CMV). Tell your doctor if you have liver problems, hepatitis B or hepatitis, because tipranavir may make your liver disease worse.

Continue Learning about Anti-HIV Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.